PubMed · 11453869
Presumed sertraline maculopathy.
Abstract
PURPOSE: To report a unique case of a woman who developed simultaneous bilateral maculopathy presumed to result from intake of sertraline hydrochloride, a serotonin reuptake inhibitor. METHODS: Full clinical ocular examination, color vision testing, automated static perimetry, electroretinography, electrooculography and fundus fluorescein angiography were performed. Living members of her family were also examined. RESULTS: The patient had normal electroretinography and electrooculography results. Automated static perimetry showed generalized reduction of sensitivity and central scotomas. Macular lesions resolved 6 months after discontinuation of sertraline, however, during twenty months of follow-up her visual acuity and abnormalities in other psychophysical tests did not improve. CONCLUSION: Patients started on sertraline should be informed of the potential risk of developing maculopathy, and they should be examined regularly to detect possible early alterations.
Explore related subjects
Keep this discovery
Explore connections, maps & timelines
E C Sener, H Kiratli. 2001. Presumed sertraline maculopathy.. https://doi.org/10.1034/j.1600-0420.2001.079004428.x
Cite the original work for its findings. Save a collection to share your selection of sources.